January 23, 2009

Does Poor Blood Circulation Cause Tinnitus?

Do you often experience constant ringing or buzzing sound inside the ear? This disorder is referred to as tinnitus, and doctors give emphasis that the abnormal ringing in the ear is quite common today, and is believed to affect an estimated 36 million Americans, with more than half of the US population experiencing a milder, more intermittent form of tinnitus. Many today continue to ask, does poor blood circulation cause tinnitus? Well, most health experts say yes it does have a clear link to tinnitus.

So how does poor blood circulation cause tinnitus? Health experts contend that there is a form of tinnitus, called pulsatile tinnitus, wherein patients hear a sound that resembles the heartbeat, inside the ear. This form of ringing ears is generally caused by the blockage of a small blood vessel, coupled by the accumulation of fluid in the ear drum. While this form may be seen as a not-too-serious one, it may at times however, be an indicator of more serious cardiovascular problems, such as an aneurysm or the hardening of the arteries. There may also be cases where a vascular tumor called a glomus clogs the middle ear, causing the onset of the mysterious sounds. It has also been proven that noise emanating from the large blood vessels which are quite close to the inner ear may be reflected or conducted into the inner ear. Ear, nose and throat health experts say that anything which leads to an increased blood flow or alteration, such as low blood viscosity, hyperthyroidism or a clogged blood vessel, can cause pulsatile tinnitus to arise.

Some prescription medications may help to provide answers to the question “does poor blood circulation cause tinnitus?” A number of randomized trials have been conducted, using medications that are utilized for easing the psychological fallout of tinnitus, such as anti-anxiety drugs and antidepressants, and these have offered somewhat positive results. Some drugs like Amitrityline and klonazepam have been well-accepted in providing relief for tinnitus. These medications however, offer some side effects, which at times may alter the person's emotional responses to the ringing in the ear syndrome.

1 comment:

David said...

Hi,

If you want to improve your skin tone then make use of infrared saunas.